A mathematical analysis of a minimal model of nematode migration in soil

D. L. Feltham, Mark Chaplain (Lead / Corresponding author), I. M. Young, John W. Crawford

    Research output: Contribution to journalArticle

    5 Citations (Scopus)

    Abstract

    A minimal model of nematode migration through soil in response to a chemical gradient is presented. We consider Fickian, fractal and porous-media type diffusion of the nematodes, for which the steady-state nematode distributions are found to compare favourably with experimental observations. Analytical results for Fickian nematode diffusion are presented, which are appropriate for the small- and large-time evolution of a nematode distribution. Numerical integrations allow us to compare the three types of nematode diffusion, to provide numerical validation of our analytical results, and to investigate the dependence of the results of our model upon certain key parameters. We conclude with a summary of results and a call for further experimental work.
    Original languageEnglish
    Pages (from-to)15-32
    Number of pages18
    JournalJournal of Biological Systems
    Volume10
    Issue number1
    DOIs
    Publication statusPublished - 2002

    Keywords

    • Nematode migration
    • Minimal model
    • Fickian diffusion
    • Fractal diffusion
    • Porous media diffusion

    Fingerprint Dive into the research topics of 'A mathematical analysis of a minimal model of nematode migration in soil'. Together they form a unique fingerprint.

  • Cite this